4 doctors weighed in:

My husband has a seizure everytime he takes benadryl is there another kind of allergy medicine that doesn't have diphenhydramine in it?

4 doctors weighed in
Dr. William Coutts ii
Family Medicine
1 doctor agrees

In brief: May not be Benadryl (diphenhydramine)

Often the cause of medication side effects is one of the dyes or fillers contained in the medication formula.
Check with your pharmacist about a dye free form of Benadryl (diphenhydramine).

In brief: May not be Benadryl (diphenhydramine)

Often the cause of medication side effects is one of the dyes or fillers contained in the medication formula.
Check with your pharmacist about a dye free form of Benadryl (diphenhydramine).
Dr. William Coutts ii
Dr. William Coutts ii
Thank
2 comments
Dr. Al Hegab
Several other OTC antihistamines are not diphenhydramine, ask your pharmacist
Dr. William Coutts ii
Thank you Dr. Hegab,
Dr. Warren Foster
Cardiology - Cardiac Electrophysiology
1 doctor agrees

In brief: Need evaluation

Seizures are a serious side effect of any medication.
They could also be something else, like dangerous heart rhythms causing collapse, that needs better evaluation. A thorough history and physical, by your physician, is needed before starting a different type of medication because he may be at risk from other medications besides just the diphenhydramine. Call 911 if he collapses or has seizure

In brief: Need evaluation

Seizures are a serious side effect of any medication.
They could also be something else, like dangerous heart rhythms causing collapse, that needs better evaluation. A thorough history and physical, by your physician, is needed before starting a different type of medication because he may be at risk from other medications besides just the diphenhydramine. Call 911 if he collapses or has seizure
Dr. Warren Foster
Dr. Warren Foster
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
49 years in practice
56M people helped
Continue
108,000 doctors available
Read more answers from doctors